Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Having red patches on nose. What should I do?

User rating for this question
Answered by

Practicing since : 2005
Answered : 1919 Questions
I woke up this morning with two red patches on my nose. They look like curling iron burns, but they're not. What should I do? They don't itch.

The red marks on the bridge of my nose is from my glasses.
Posted Wed, 5 Jun 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 3 hours later
Welcome to healthcare magic.
I have gone through your history and picture.
It would help me if you could give a few additional history.
1. Do you have any burning sensation?
2. Did you have any unusual exposure to sunlight in the last few days?
3. Did you do ant outdoor activities like gardening etc in the last few days?
4. Are you on any other medications for other problems?
It looks like an acute irritant dermatitis which can have a lot of causes.
Please get back to me with these additional details.
Above answer was peer-reviewed by
Follow-up: Having red patches on nose. What should I do? 5 minutes later
Answers to 1-3 are no. I'm on 2 medications; 1 for cholesterol and 1 is an anti-depressant. I've been on these medications for years.
Answered by Dr. Johny Chacko 26 minutes later
Hello again XXXXXXX
Thanks for the additional details.
The possibilities I could think of are-
1. A bruise - since it has occurred spontaneously without any trauma, I would suggest to get your basic blood work up including platelets, PT, APTT done to look for any abnormalities.
2. I would still consider the possibility of an acute irritant dermatitis. You could apply a mild topical steroid cream twice a day for 3 days.
I hope this helped you.
If you have any more queries, I would be glad to answer.
Take care.
Above answer was peer-reviewed by
Follow-up: Having red patches on nose. What should I do? 4 minutes later
Do you suggest a certain brand of steroid cream I should buy?
Answered by Dr. Johny Chacko 7 minutes later
You could buy a mild steroid containing hydrocortisone.
Hope I have answered all your queries. If you do not have any more queries, you can close the discussion and rate the same.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor